Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Feb 6, 2009, 2:25 AM CST for 46 counties in Texas. It took effect at Feb 6, 2009, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 2:25 AM CST (08:25 UTC)
- In effect from
- Feb 6, 2009, 10:00 AM CST
- Expired
- Feb 6, 2009, 9:01 PM CST
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 060825 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 225 AM CST FRI FEB 6 2009 ...WIND ADVISORY FOR NORTH TEXAS 10 AM TO 7 PM TODAY... .GUSTY SOUTH WINDS WILL INCREASE...REACHING 20 TO 30 MPH WITH OCCASIONAL GUSTS ABOVE 35 MPH BY LATE MORNING. WINDS WILL DECREASE AFTER SUNSET TO 10 TO 20 MPH. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061800- /O.NEW.KFWD.WI.Y.0004.090206T1600Z-090207T0100Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 225 AM CST FRI FEB 6 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... GUSTY SOUTH WINDS WILL INCREASE...REACHING 20 TO 30 MPH WITH GUSTS TO NEAR 35 MPH LATE THIS MORNING. WINDS WILL DECREASE AFTER SUNSET TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$
2 follow-up statements
000 WWUS74 KFWD 061748 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1148 AM CST FRI FEB 6 2009 ...WIND ADVISORY FOR NORTH TEXAS NOW IN EFFECT THROUGH 10 PM CST... .GUSTY SOUTH WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 35 TO 40 MPH CAN BE EXPECTED THROUGH 10 PM TONIGHT. AFTER 10 PM...BREEZY WINDS WILL CONTINUE FOR THE REMAINDER OF THE NIGHT. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070400- /O.EXT.KFWD.WI.Y.0004.000000T0000Z-090207T0400Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1148 AM CST FRI FEB 6 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... STRONG AND GUSTY SOUTHERLY WINDS SUSTAINED AT SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 TO 40 MPH CAN BE EXPECTED THROUGH 10 PM. AFTER 10 PM...BREEZY WINDS AT 15 TO 25 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 82/JLD
000 WWUS74 KFWD 070301 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 901 PM CST FRI FEB 6 2009 ...WIND ADVISORY CANCELED... .WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF THE NIGHT. HOWEVER...VERY BREEZY CONDITIONS WILL CONTINUE WITH WIND SPEEDS IN THE 15 TO 25 MPH RANGE ALONG WITH SOME HIGHER GUSTS. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070415- /O.CAN.KFWD.WI.Y.0004.000000T0000Z-090207T0400Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 901 PM CST FRI FEB 6 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE WIND ADVISORY. WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF THE NIGHT. HOWEVER...VERY BREEZY CONDITIONS WILL CONTINUE WITH WIND SPEEDS IN THE 15 TO 25 MPH RANGE ALONG WITH SOME HIGHER GUSTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:00 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 5, 11:00 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1100 PM CST THU FEB 5 2009 .AVIATION... FWS VWP SHOWING 45KTS AT 2KFT...GRK HAS 50KTS AT 2KFT. MAY NEED LLWS OVERNIGHT...UNTIL SFC WINDS INTENSIFY LATE MORNING FRIDAY. VERY LITTLE LOW CLOUD AT THIS HOUR ON THE COASTAL PLAINS...BUT WITH STRONG LLJ...STRATUS SHOULD RAPIDLY DEVELOP AND ADVECT NORTHWARD AFTER MIDNIGHT. CIGS WILL LOWER TO IFR NEAR OR AFTER 12Z (6 AM CST) BUT WILL LIFT MORE QUICKLY THAN CLIMO WITH ANOMALOUSLY WARM SURFACE LAYER...BECOMING VFR (EVENTUALLY SCT) BY EARLY AFTERNOON. SOUTH WINDS WITH SUSTAINED SPEEDS OF 25KTS OR MORE WILL BE POSSIBLE WITH FREQUENT GUSTS EXCEEDING 30KTS. STRATUS WILL MAKE A QUICK RETURN FRIDAY NIGHT...LIKELY BECOMING IFR AGAIN BEFORE DAYBREAK SATURDAY. 25 && .UPDATE... LOW LEVEL MOISTURE WILL CONTINUE TO SURGE NORTHWARD AS WARM AIR ADVECTION INCREASES. KFWS VAD WIND PROFILE ALREADY INDICATES 40 KNOTS IN THE LOWEST 2000 FT SO CONDITIONS WILL STAY WARM AND BREEZY OVERNIGHT WITH LOW CLOUDS DEVELOPING BEFORE SUNRISE. FRIDAY WILL BE A WARM...HUMID...AND WINDY DAY. WINDS SPEEDS SHOULD GET UP TO WIND ADVISORY CRITERIA AND THE GRASS FIRE DANGER WILL BE ELEVATED. RED FLAG WARNING CONDITIONS WILL MOST LIKELY NOT BE MET DUE TO THE HIGH HUMIDITY. THE CURRENT FORECAST IS IN GOOD SHAPE BUT WILL DO SOME MINOR ADJUSTMENTS TO THE HOURLY TEMP/DEW POINT GRIDS. 79 && .PREV DISCUSSION... /ISSUED 323 PM CST THU FEB 5 2009/ HIGHLY AMPLIFIED PATTERN WILL CONTINUE OVER THE CONUS WITH SEVERAL SHORTWAVES AFFECTING NORTH TEXAS THIS WEEK. EXPECT ABOVE AVERAGE TEMPERATURES TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WARM AIR ADVECTION REGIME SETS UP ACROSS THE REGION. A WIND ADVISORY MAY BE NEEDED TOMORROW WITH GUIDANCE SUGGESTING SUSTAINED SPEEDS OF 25 KTS DURING THE AFTERNOON. GUSTY SOUTH WINDS WILL TRANSPORT MOISTURE NORTHWARD...RESULTING IN MOSTLY CLOUDY SKIES AND PW VALUES NEAR 1 INCH BY SUNDAY EVENING. PRECIP SHOULD BEGIN SHORTLY THEREAFTER AS A LEE TROUGH DEVELOPS IN THE TEXAS PANHANDLE AND A WARM FRONT SLIDES NORTHWARD THROUGH EAST TEXAS. MOST OF THIS INITIAL ACTIVITY WILL BE IN THE FORM OF WARM ADVECTION SHOWERS. BY MONDAY AFTERNOON THE MAIN SHORTWAVE AND ATTENDANT SURFACE TROUGH WILL BEGIN TO PULL OFF TO THE NORTHEAST. AS THIS OCCURS... A SQUALL LINE IS EXPECTED TO FORM NEAR A DRY LINE AS IT MOVES INTO THE WESTERN PORTIONS OF OUR CWA. UNIDIRECTIONAL WIND PROFILES INDICATE THAT DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...HOWEVER SB INSTABILITY COULD BE TEMPERED BY CLOUD COVER. THE UPPER LEVEL SUPPORT WILL HAVE REACHED THE GREAT LAKES REGION BY NIGHTFALL...ALLOWING THE DRY LINE TO STALL AND EVENTUALLY MIX BACK WESTWARD. SURFACE WINDS WILL REMAIN SOUTHERLY AS ANOTHER SYSTEM DIPS INTO THE FOUR CORNERS REGION QUICKLY ON THE HEELS OF THE FIRST ONE. THE GFS IS FASTER AND STRONGER WITH THIS CYCLONE THAN THE ECMWF... PORTRAYING A NEGATIVELY-TILTED CLOSED LOW PASSING THROUGH NORTH TEXAS WEDNESDAY. LARGE-SCALE ASCENT AND ELEVATED INSTABILITY WILL SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW CLUES INDICATE THIS COULD BE A SIGNIFICANT WEATHER EVENT EVEN THOUGH MUCH OF IT MAY OCCUR DURING THE NIGHT. STRONG UPPER LEVEL DIVERGENCE IS NOTED ALONG A 130KT JET MAX WHICH WILL BE POISED OVER NORTH TEXAS...HELPING TO BOLSTER SEVERE WEATHER CHANCES WEDNESDAY NIGHT. BOTH THE GFS AND ECMWF DEPICT A SURFACE LOW DEEPENING OVER OKLAHOMA DURING THIS TIME WITH AMPLE MOISTURE IN PLACE. HAIL AND DAMAGING WINDS WILL MOST LIKELY BE A CONCERN AS THIS EVENT UNFOLDS INTO DAY 8. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 53 74 57 74 57 / 0 0 5 5 20 WACO, TX 54 74 57 75 57 / 0 0 5 5 10 PARIS, TX 46 69 51 71 51 / 0 0 5 5 20 DENTON, TX 52 74 55 73 54 / 0 0 5 5 20 MCKINNEY, TX 51 73 54 72 54 / 0 0 5 5 20 DALLAS, TX 52 72 57 72 55 / 0 0 5 5 20 TERRELL, TX 52 73 56 73 55 / 0 0 5 5 20 CORSICANA, TX 50 74 56 74 56 / 0 0 5 5 20 TEMPLE, TX 52 75 56 74 56 / 0 0 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/79
Hazardous weather outlook, Feb 6, 12:34 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1234 AM CST FRI FEB 6 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1234 AM CST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...ACROSS ALL BUT THE SOUTHWESTERN AND SOUTH CENTRAL PARTS OF NORTH TEXAS. THERE IS A BETTER CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY AND AGAIN TUESDAY THROUGH WEDNESDAY...AS TWO SEPARATE UPPER DISTURBANCES AFFECT THE REGION. SEVERE WEATHER IS POSSIBLE DURING EACH OF THESE EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.